Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
160 Doctors are Online

Use of inderal for increased heart rate - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Heart Rate and Rhythm Disorders
Answered by

General & Family Physician
Practicing since : 2009
Answered : 594 Questions
User :   I can always fell my heart beat and after several tests the doctor said I have troble with my autonamic system causing my heart to beat stronger and very rapid when exercising or even clubing a few steps. He has perscribed enderal one hour before exercising. Is this safe to take and or will it cause any other problems. Feeling my heart beat and sometimes pounding I am in a state of anxiety and also when needed take xaxex. Help I can't get out of this funk!
Doctor :   Hi Dr xxxx here
Doctor :   let me read your query
Doctor :   inderal is a beta blocker to reduce your heart rate and hence reduce your symptoms of palpitations
Doctor :   hence it is the medication of choice in your condition
User :   Is it safe to only take when needed before exercising?
Doctor :   yes, it is definitely safe
Doctor :   since you have palpitations on exertion, taking this medication before that , helps to reduce the symptoms
User :   Is is safe to always feel your heat beating and sometimes pounding after eating certain foods , etc.
Doctor :   first may i know your body type, weight, height ?
User :   I am 60 years old, thin, 200 lbs and 6'
Doctor :   ok, so you are having a normal weight to height ratio
Doctor :   usually any exertion can cause palpitations
User :   When this happens it causes panic attacks and I can't get out of them. Should I take Xaxan until I feel I am out of the attacks.
Doctor :   yes, you can take xanax , for your panic attacks
User :   Is it OK to take these medicines together. I also take lipiter and cymbalta.
Doctor :   usually when you are anxious, the heart beats faster and when the Heart rate is higher than 100, u can feel them
Doctor :   yes , they can be taken together
Doctor :   there are no side effects of them takng together
User :   My doctor reassues me that my heart is strong and nothing wrong but I always feel with the pounding and rapid heart beats I am going to get a heart attack/
Doctor :   it seems , that way when the heart is beating faster
Doctor :   normally you dont want to know the function of the body, whether it is the heart, or the gut
User :   I don't understand that
Doctor :   let me explain
Doctor :   when the intestinal contractions increase, you feel the contractions of the intestines as abdominal cramps
Doctor :   similarly when the heart beats faster , u feel it beating
User :   I can't get it out of my mind that there is something wrong
Doctor :   why do you feel that you have a problem
Doctor :   have you been taking the medications properly ?
Doctor :   and if so, how loing have u been taking them ?
User :   Because I can always feel my heart beating and pounding
Doctor :   have you started taking the inderal ?
Doctor :   and has that not helped you in anyway ?
User :   NO today
User :   All this seemed tyo get worse after having a cervical epidoral steriod shot can this have anything to do with it?
Doctor :   in that case, taking the medicine as suggested will help
Doctor :   sometimes steroid shots can increase psychiatric symptoms including anxiety
Doctor :   this is called steroid psychosis
User :   Does papitations or ponding of the hear dasmage the heart?
User :   What does that mean?
Doctor :   no
Doctor :   it does not affect the heart in any way
User :   Thank you for your help. Good luck to you.
Doctor :   since the heart is functioning normally , it is doing its job perfectly
Doctor :   once u take the inderal, the heart rate will come down
Doctor :   and the symptoms will subside
Doctor :   in addition taking xanax , will help you more and reduce your anxiety too
Doctor :   i hope you have understood my comments
Doctor :   please login again if u have any queries
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor